Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 105, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 21, 2005, 2:59 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2005, 2:59 PM CDT (19:59 UTC)
- Expired
- Aug 22, 2005, 9:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 211958
FFWSJU
PRC039-107-212200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
359 PM AST SUN AUG 21 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CIALES
OROCOVIS
* UNTIL 600 PM AST
* AT 345 PM AST...CIVIL DEFENSE OFFICIALS REPORTED FLASH FLOODING
ALONG THE RIO TORO NEGRO IN OROCOVIS. THE OFFICIALS REPORTED THAT
ROAD 615 IN CIALES WAS BLOCKED AND IMPASSABLE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1820 6650 1821 6647 1834 6649 1833 6653
$$
BD/FC1 follow-up statement
000
WGCA72 TJSJ 212215
FFSSJU
PRC039-107-212300-
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
555 PM AST SUN AUG 21 2005
THE FLASH FLOOD WARNING ISSUED EARLIER FOR THE MUNICIPALITIES OF
CIALES AND OROCOVIS
...HAS EXPIRED...
AT 550 PM AST...DOPPLER RADAR INDICATED THAT THE SHOWERS OCCURRING
OVER THE MUNICIPALITIES ABOVE HAVE ENDED.
NO ADDITIONAL RAINFALL IS EXPECTED IN THE NEAR FUTURE...THUS THE
FLASH FLOOD WARNING FOR PEOPLE IN THE MUNICIPALITIES ABOVE HAS BEEN
ALLOWED TO EXPIRE.
$$
RIVERAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:25 PM CDT, 34 minutes earlier.
Area forecast discussion, Aug 21, 2:25 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 325 PM AST SUN AUG 21 2005 .DISCUSSION... THE 12Z SOUNDING INDICATED THAT THERE WAS STILL CONSIDERABLE MOISTURE LINGERING OVER THE LOCAL ISLANDS BEHIND THE REMNANTS OF T.D. 10...WITH THE PRECIPITABLE WATER OVER TWO INCHES. IN ADDITION...THERE WAS CONSIDERABLE CAPE AND THE STABILITY INDICES WERE ONLY SLIGHTLY LESS THAN THE 12Z SOUNDING FROM YESTERDAY...WHICH YIELDED CONSIDERABLE CONVECTION. WITH THE DAY TIME HEATING THIS MORNING AND THE LOW LEVEL WINDS NOT SUFFICIENT TO SHEAR APART THE CONVECTION...THUNDERSTORMS FORMED EARLY THIS MORNING ALONG THE CORDILLERA CENTRAL AND RESULTED IN MODERATE TO HEAVY RAINFALL. EARLIER THIS MORNING THERE WAS STILL SOME LINGERING MID LEVEL CIRCULATION JUST TO THE NORTH OF PUERTO RICO...BUT RECENT SAT IMAGERY AND LATEST MODEL GUIDANCE SUGGEST THAT THIS FEATURE SHOULD MOVE TO THE WEST NORTH WEST AND HAVE LESS IMPACT ON THE REGION AFTER TODAY. GUIDANCE AND IMAGERY SUGGEST A SLIGHTLY DRIER AIR MASS APPROACHING THE REGION FROM THE EAST...AHEAD OF A WEAK TROPICAL WAVE APPROACHING 6O WEST. THIS COUPLED WITH WEAKER NORTHEASTERLY FLOW SHOULD RESULT IN LESS CONVECTION POTENTIAL FOR MONDAY. FAIRLY TRANQUIL MARINE CONDITIONS ARE FORECAST FOR THE NEXT SEVERAL DAYS. BUT SOUTHEAST WINDS AND AN INCREASE IN SPEED ARE FORECAST ACROSS THE NORTHEAST CARIBBEAN BY EARLY WEDNESDAY...BUT THE INCREASE IN LOCAL SEAS IS ONLY EXPECTED TO APPROACH 4 TO 5 FEET...AND MAINLY CONFINED TO THE OFF SHORE ATLANTIC WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 80 88 80 90 / 20 40 30 40 STT 80 87 80 88 / 30 40 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 41
Hazardous weather outlook, Aug 21, 11:00 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 1200 PM AST SUN AUG 21 2005 PRZ001>013-AMZ710>750-221030- 1200 PM AST SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT FOR TODAY...THE REMNANTS OF TROPICAL DEPRESSION TEN IS LOCATED NORTH OF HISPANIOLA...AND THE TROPICAL WAVE WHICH PASSED THE LOCAL AREA IS ALSO TO THE WEST OF PUERTO RICO SUNDAY MORNING. THESE FEATURES WILL CONTINUE TO MOVE TOWARD THE WEST TODAY. SATELLITE PICTURES ARE SHOWING A MORE STABLE ATMOSPHERE BEHIND THE FEATURES MENTIONED ABOVE. STRONG SURFACE HIGH PRESSURE CENTERED OVER THE CENTRAL ATLANTIC WILL SLOWLY BUILD INTO THE CARIBBEAN...PROVIDING EAST NORTHEAST WIND FLOW. PATCHES OF CLOUDS WILL BE ENTERING THE LOCAL AREA TODAY TO PRODUCE SHOWERS AND THUNDERSTORMS...THIS ACTIVITY WILL BE ENHANCED WITH THE LOCAL ISLAND EFFECTS AND DIURNAL HEATING. LOOK FOR AN INCREASE IN CLOUDINESS AND NUMEROUS TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON ...ESPECIALLY OVER THE INTERIOR AND WESTERN PORTION OF THE ISLAND. .DAYS TWO THROUGH SEVEN... WE GOING TO START THE WORK WEEK WITH A PLEASANT MONDAY WITH A LOT OF SUNSHINE AND LESS MOISTURE THAN PREVIOUS DAYS. THEN...LATE MONDAY INTO TUESDAY... MODEL GUIDANCES ARE SUGGESTING AN INCREASE OF MOISTURE...WHICH WILL LEAD TO A GREATER CHANCES OF SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON. THE NEXT TROPICAL WAVE WILL APPROACH THE LOCAL AREA BY THE END OF THE WORK WEEK. THIS TROPICAL WAVE IS A STRONG ONE AND IS ACCOMPANIED BY A LARGE AREA OF CLOUDINESS AND THUNDERSTORMS. THIS WAVE IS PASSING JUST SOUTH OF THE CAPE VERDE ISLANDS. THIS SYSTEM HAS THE POTENTIAL FOR SOME DEVELOPMENT DURING THE NEXT DAY OR TWO...AS IT MOVES GENERALLY WESTWARD OVER THE TROPICAL ATLANTIC. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ720>730-221030- 1200 PM AST SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT FOR TODAY...THE REMNANTS OF TROPICAL DEPRESSION TEN IS LOCATED NORTH OF HISPANIOLA...AND THE TROPICAL WAVE WHICH PASSED THE LOCAL AREA ON SATURDAY IS ALSO TO THE WEST OF THE LOCAL AREA AS OF SUNDAY MORNING. THESE FEATURES WILL CONTINUE TO MOVE TOWARD THE WEST TODAY. STRONG SURFACE HIGH PRESSURE CENTERED OVER THE CENTRAL ATLANTIC WILL SLOWLY BUILD INTO THE CARIBBEAN...PROVIDING EAST NORTHEAST WIND FLOW. PATCHES OF CLOUDS WILL BE ENTERING THE LOCAL ISLANDS TODAY TO PRODUCE A FEW SHOWERS AND THUNDERSTORMS. LOOK FOR A MIXTURE OF SUNSHINE AND FEW CLOUDS IN THE MORNING HOURS...THEN AN INCREASE OF CLOUDS AND MOISTURE WILL ENHANCE THE DEVELOPMENT OF SHOWERS AND STORMS IN THE AFTERNOON OVER THE REGION AND ADJACENT COASTAL WATERS. FOR TONIGHT...SKIES SHOULD BE PARTLY CLOUDY...THEN AFTER MIDNIGHT... MOSTLY CLEAR SKIES WILL PREVAIL WITH A CHANCE OF RAIN OF 30 PERCENT. .DAYS TWO THROUGH SEVEN... WE GOING TO START THE WORK WEEK WITH A PLEASANT MONDAY OVER THE LOCAL ISLANDS WITH A LOT OF SUNSHINE AND LESS MOISTURE THAN PREVIOUS DAYS. HOWEVER...WITH A EAST NORTHEASTERLY TRADE WIND FLOW...PATCHES OF CLOUDS WILL BE PASSING AND GOING ACROSS THE ISLANDS AND A FEW SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE. THEN...LATE MONDAY INTO TUESDAY... MODEL GUIDANCES ARE SUGGESTING AN INCREASE OF MOISTURE...WHICH WILL LEAD TO A GREATER CHANCES OF SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON. THE NEXT TROPICAL WAVE WILL APPROACH THE LOCAL AREA BY THE END OF THE WORK WEEK. THIS TROPICAL WAVE IS A STRONG ONE AND IS ACCOMPANIED BY A LARGE AREA OF CLOUDINESS AND THUNDERSTORMS. THIS WAVE IS PASSING JUST SOUTH OF THE CAPE VERDE ISLANDS. THIS SYSTEM HAS THE POTENTIAL FOR SOME DEVELOPMENT DURING THE NEXT DAY OR TWO...AS IT MOVES GENERALLY WESTWARD OVER THE TROPICAL ATLANTIC. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.